Alert archive / California / High Wind Watches in 2014

High Wind Watch 3, NWS Las Vegas, NV

February 7, 2014Inyo County, California

NWS Las Vegas, NV issued this high wind watch at Feb 7, 2014, 2:36 PM PST for Inyo County, California. It took effect at Feb 8, 2014, 4:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 7, 2014, 2:36 PM PST (22:36 UTC)
In effect from
Feb 8, 2014, 4:00 PM PST
Expired
Feb 8, 2014, 2:54 AM PST
In force
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The radar

The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2014-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2014-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

625 
WWUS75 KVEF 072236
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
236 PM PST FRI FEB 7 2014

...POTENTIAL FOR STRONG DOWNSLOPE WINDS ALONG THE EASTERN SIERRA
SLOPES LATE SATURDAY AFTERNOON THROUGH SUNDAY MORNING...

.STRONG WINDS ALOFT ACROSS NORTHERN CALIFORNIA AND NEVADA COULD LEAD
TO THE POTENTIAL OF STRONG DOWNSLOPE WINDS BELOW AND NEAR CANYON
OPENINGS ALONG THE EASTERN SIERRA SLOPES ON INYO COUNTY. THE
GREATEST POTENTIAL FOR THESE DAMAGING WINDS WOULD BE BETWEEN LATE
SATURDAY AFTERNOON AND LATE SUNDAY MORNING.

CAZ519-520-081200-
/O.NEW.KVEF.HW.A.0003.140209T0000Z-140209T1800Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
236 PM PST FRI FEB 7 2014

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE EASTERN SIERRA SLOPES AND OWENS VALLEY...WHICH IS IN
EFFECT FROM LATE SATURDAY AFTERNOON THROUGH SUNDAY MORNING.

* WINDS: WEST WINDS GUSTS IN EXCESS OF 70 MPH ABOVE 5000 FEET...WIND
  GUSTS IN EXCESS OF 58 MPH BELOW 5000 FEET.

* TIMING: POTENTIAL FOR DOWNSLOPE WINDS WILL INCREASE SATURDAY
  AFTERNOON...PEAK SATURDAY EVENING THROUGH SUNDAY MORNING...BEFORE
  DECREASING LATE SUNDAY MORNING. 

* LOCATIONS: ASPENDELL...WHITNEY PORTAL...FOOTHILLS OF THE EASTERN
  SIERRA SLOPES...HIGHWAY 395 AND OTHER ROADWAYS ACCESSING THE
  SOUTHERN SIERRA NEVADA. 

* IMPACTS: DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND
  ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE
  WINDS...ESPECIALLY WHEN DRIVING ALONG HIGHWAY 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$
1 follow-up statement
097 
WWUS75 KVEF 081054
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
254 AM PST SAT FEB 8 2014

...POTENTIAL FOR STRONG DOWNSLOPE WINDS ALONG THE EASTERN SIERRA
SLOPES THIS AFTERNOON THROUGH EARLY SUNDAY MORNING...

.STRONG WINDS ALOFT ACROSS NORTHERN CALIFORNIA AND NEVADA WILL LEAD
TO THE POTENTIAL OF STRONG DOWNSLOPE WINDS ALONG THE EASTERN SIERRA
SLOPES ESPECIALLY BELOW AND NEAR CANYON OPENINGS THIS AFTERNOON AND
TONIGHT. 

CAZ519-520-082100-
/O.UPG.KVEF.HW.A.0003.140209T0000Z-140209T1800Z/
/O.NEW.KVEF.HW.W.0003.140208T2100Z-140209T1600Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
254 AM PST SAT FEB 8 2014

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE EASTERN SIERRA SLOPES AND OWENS VALLEY...WHICH IS IN
EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PST SUNDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT.

* WINDS: WEST WINDS GUSTS IN EXCESS OF 70 MPH ABOVE 5000 FEET... 
  WIND GUSTS IN EXCESS OF 58 MPH BELOW 5000 FEET. 

* TIMING: POTENTIAL FOR DOWNSLOPE WINDS WILL INCREASE EARLY THIS
  AFTERNOON...PEAK EARLY THIS EVENING THROUGH TONIGHT...BEFORE
  DECREASING SUNDAY MORNING.

* LOCATIONS: ASPENDELL...WHITNEY PORTAL...FOOTHILLS OF THE 
  EASTERN SIERRA SLOPES...HIGHWAY 395 AND OTHER ROADWAYS 
  ACCESSING THE SOUTHERN SIERRA NEVADA.

* IMPACTS: DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS... AND
  ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE
  WINDS...ESPECIALLY WHEN DRIVING ALONG HIGHWAY 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Feb 7, 9:24 AM PST, 5 hours 12 minutes earlier.

Area forecast discussion, Feb 7, 9:24 AM PST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
924 AM PST FRI FEB 7 2014

.SYNOPSIS...DRY AND COOL CONDITIONS ACROSS THE AREA THIS MORNING
WITH PLENTY OF CLOUDS. VARYING AMOUNTS OF CLOUD COVER IS EXPECTED
OVER THE WEEKEND WITH TEMPERATURES WARMING ABOVE SEASONAL NORMALS
ESPECIALLY OVER THE WEEKEND. ANOTHER SYSTEM WILL BRING A CHANCE OF
LIGHT SHOWERS TO THE AREA MONDAY FOLLOWED BY DRY CONDITIONS AND
TEMPERATURES REMAINING ABOVE NORMAL THROUGH MUCH OF NEXT WEEK.
&&

.UPDATE...CHALLENGE REMAINS AVIATION AND JUST WHEN WILL THE STRATUS
SCATTER OUT. 12Z NAM IN BUFKIT WOULD SUGGEST SLOW IMPROVEMENT WITH
CIGS GRADUALLY LIFTING AND SCATTERING OUT PROBABLY BY NOON. ABOVE
THE STRATUS DECK SATELLITE SHOWS PLENTY OF MID/HIGH STREAMING
OVERHEAD SO EXPECT TO SEE ONLY A FEW GLIMPSES OF SUNSHINE TODAY.
HIGH TEMPERATURES TODAY MAY BE OUT OF REACH SINCE THERE HAS BEEN
LITTLE CHANGE SINCE SUNRISE. ADJUSTED OUR SKY AND TEMPERATURE GRIDS
IN THIS MORNING UPDATE.
&&

.AVIATION...FOR MCCARRAN...3-5 KFT CIGS OVER LAS VEGAS SHOULD
CONTINUE TO GRADUALLY LIFT AND SCATTER OUT BETWEEN 18-20Z. SCATTERED
CLOUDS AROUND 5 KFT SHOULD CONTINUE AROUND HIGHER TERRAIN THROUGHOUT
THE DAY. THERE WILL BE A BKN-OVC DECK OF MID/HIGH CLOUDS BETWEEN
150-200 TODAY THROUGH THE WEEKEND. GENERALLY LIGHT WINDS ARE
EXPECTED THROUGH THE MORNING THEN BECOMING SOUTHERLY AROUND 10 KTS
THIS AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED AREAS OF LOWER STRATUS BETWEEN 3-5 KFT WILL
CONTINUE TO GRADUALLY LIFT AND SCATTER OUT BY 20Z. MID/HIGH CLOUDS
BETWEEN 150-200 TODAY THROUGH THE WEEKEND. WEST WIND GUSTS BETWEEN
20-30 KTS AT TIMES IN THE WESTERN MOJAVE DESERT THROUGH TODAY AND
SATURDAY. ELSEWHERE WINDS WILL FAVOR TYPICAL DIURNAL DIRECTIONS AND
SPEEDS.
&&

.SHORT TERM...THROUGH SATURDAY NIGHT...

WITH THE SHORTWAVE NOW EAST OF THE AREA, THE ONLY REAL CONCERN
CURRENTLY IS PESKY LOW CLOUDS ACROSS PORTIONS OF THE CWA AND THE
POTENTIAL FOR FOG FORMATION IN SOME LOCALIZED AREAS ESPECIALLY WHERE
IT RAINED YESTERDAY. IN THE LAS VEGAS VALLEY, AFTER SCATTERING OUT
SOMEWHAT, LOW CLOUDS ARE BUILDING BACK IN OVER MUCH OF THE VALLEY.
WILL HAVE TO KEEP AN EYE ON THIS PRIMARILY FOR AVIATION PURPOSES BUT
THE CLOUDS SHOULD HELP KEEP THE TEMP/DEWPOINT SPREAD APART ENOUGH TO
THWART FOG DEVELOPMENT. LOCAL RADAR AT 330 AM SHOWED LIGHT RETURNS
SOUTH OF MESQUITE BUT SHOWER ACTIVITY HAS LARGELY ENDED IN THE CWA
AND SHOULD NOT BE A CONCERN TODAY. ONE MORE ITEM OF NOTE IS
INCREASING HIGH CLOUDS OVER THE AREA IN THE DIRTY NORTHWEST FLOW
SETTING UP BEHIND THE DEPARTING SHORTWAVE. EXPECT PERIODS OF DENSE
CLOUDS OVER THE NEXT COUPLE OF DAYS. THE MILD PACIFIC FLOW SHOULD
ALLOW TEMPERATURES TO WARM TO AROUND SEASONAL NORMS TODAY AND ABOVE
NORMAL SATURDAY. FORECASTED HIGHS FOR TODAY AND SATURDAY  WILL
DEPEND ON CLOUD COVER OPAQUENESS AND DURATION. MODEL RH FORECAST A
POSSIBLE THINNING OF THE CLOUD DECK THIS AFTERNOON ALLOWING BETTER
DAYTIME HEATING WITH THE POTENTIAL FOR MOSTLY SUNNY CONDITIONS
ACROSS THE SOUTHERN FORECAST AREA ON SATURDAY. THERE WILL ALSO BE AN
INCREASING CHANCE OF PRECIPITATION IN THE SOUTHERN SIERRA TONIGHT
THROUGH SATURDAY AS THE SIERRA INTERCEPTS THE MOIST PACIFIC FLOW.
QPF AMOUNTS SHOULD BE GENERALLY LIGHT THROUGH ANY ONE PERIOD BUT
ACCUMULATED PRECIP FROM TONIGHT THROUGH EARLY SUNDAY MORNING COULD
BE UPWARDS OF A .75 INCHES OF LIQUID.

.LONG TERM...SUNDAY THROUGH FRIDAY NIGHT.

IT APPEARS WINTER WILL LOOSEN ITS GRIP ON OUR AREA AS WE MOVE
THROUGH NEXT WEEK, HOWEVER, IT APPEARS TO BE A GRADUAL MODERATION
AWAY FROM IT. WEST-NORTHWEST FLOW ALOFT IS EXPECTED TO BE IN PLACE
FOR SUNDAY. AT THIS TIME IT APPEARS THAT ANY ENERGY ACCOMPANIED BY A
SUFFICIENT ENOUGH LAYER OF MOISTURE WILL BE ABSENT ON SUNDAY EXCEPT
ACROSS THE FAR NORTHERN CWFA SO I WENT AHEAD AND ADJUSTED POPS DOWN
EXCEPT ALONG OUR NORTHERN BORDER. OF ALL THE MODELS I LOOKED AT, THE
00Z OPERATIONAL ECMWF REMAINS THE MOST BULLISH ON BRINGING A
SHORTWAVE TROUGH ACROSS OUR AREA SUNDAY NIGHT INTO MONDAY WITH A
SUFFICIENT ENOUGH LAYER OF MOISTURE (AT LEAST IN THE MID-LEVELS) TO
GENERATE SOME SHOWERS. SINCE THE GRIDS BASICALLY HAD THIS I DID NOT
MAKE A LOT OF CHANGES, OTHER THAN TO INCREASE POPS A BIT OVER MOHAVE
COUNTY ON MONDAY AFTERNOON. SNOW LEVELS ARE EXPECTED TO START OUT
AROUND 9,000 FEET WITH THIS SYSTEM AND LOWER TO 8,000 FEET, HOWEVER
GIVEN THE LACK OF MOISTURE ONLY A FEW INCHES OF SNOW ARE EXPECTED IN
THE HIGHER TERRAIN. I DID GO AHEAD AND LOWER TEMPS A LITTLE BASED ON
THE FACT THAT WE SHOULD BE RATHER CLOUDY AND NUDGED NUMBERS TOWARD
THE LATEST ECMWF WHICH SUPPORTS OUR POP FORECAST.

AS FOR WINDS, BOTH THE GFS AND ECMWF SHOW 20-40 KT VALUES AT 700 MB
ACROSS OUR AREA ON SUNDAY AFTERNOON AND EVENING. OVERALL MODEL
SOUNDINGS SHOW A POOR ALIGNMENT IF WINDFIELDS WITH HEIGHT BELOW 700
MB WHICH WOULD PREVENT STRONGER WINDS ALOFT FROM MIXING DOWN TO THE
SURFACE. BASED ON THIS, IT LOOKS LIKE MOST AREAS COULD SEE 20-30 MPH
GUSTS AT BEST SUNDAY WITH HIGHER GUSTS ON EXPOSED RIDGETOPS. BY
LATE MONDAY MORNING, NORTH WINDS SHOULD INCREASE AND GUSTY WINDS OF
15-25 MPH WITH HIGHER GUSTS ARE EXPECTED IN NORTH-SOUTH VALLEYS SUCH
AS THE COLORADO RIVER BELOW HOOVER DAM.

THE AREA IS EXPECTED TO REMAIN IN A WEST-NORTHWEST FLOW ALOFT
THROUGH THE MIDDLE OF THE WEEK. AT THIS TIME, IT APPEARS THAT HIGH
PRESSURE ALOFT CENTERED OFF THE BAJA SHOULD BE STRONG ENOUGH TO AT
BEST GRAZE OUR NORTHERNMOST CWFA IF THAT. FOR THE MOST PART, IT
LOOKS LIKE JUST AN INFLUX OF HIGH LEVEL MOISTURE THAT SHOULD KEEP A
PARTLY TO AT TIMES MOSTLY CLOUDY SKY AROUND. BY LATER IN THE WEEK,
THE HIGH IS EXPECTED TO STRENGTHEN, WHICH SHOULD HELP TRIM BACK ON
PESKY HIGH CLOUDS. FORECAST SOUNDINGS SHOW A STEADY WARMING TREND
THROUGH THE WEEK WITH HIGHS NEAR NORMAL ON TUESDAY AND WEDNESDAY AND
THEN 5-8 DEGREES ABOVE NORMAL FOR THURSDAY AND FRIDAY. HIGH TEMPS
CLOSELY FOLLOW ECMWF GUIDANCE.
&&

.AVIATION...FOR MCCARRAN...CIGS HAVE BUILT BACK IN OVER THE AIRPORT
AROUND 2000-2500 FEET. THESE LOWER CLOUDS SHOULD LIFT AND SCATTER
OUT AFTER 16Z BECOMING SCT AROUND 5K FEET AND BKN AOA 20K FEET.
GENERALLY LIGHT WINDS ARE EXPECTED THROUGH THE MORNING THEN BECOMING
SOUTHERLY AROUND 10 KTS THIS AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GENERALLY SCATTERED TO BROKEN CLOUDS AROUND 4-6 KFT
THIS MORNING ALONG WITH INCREASING HIGH CLOUDS. WEST WIND GUSTS
BETWEEN 20-30 KTS AT TIMES IN THE WESTERN MOJAVE DESERT THROUGH
TODAY. ELSEWHERE WINDS WILL FAVOR TYPICAL DIURNAL DIRECTIONS AND
SPEEDS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

SALMEN/STACHELSKI

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Feb 7, 5:49 AM PST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
549 AM PST FRI FEB 7 2014

CAZ519-080500-
EASTERN SIERRA SLOPES-
549 AM PST FRI FEB 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A MOIST PACIFIC FLOW WILL BRING A CHANCE OF SNOW TO THE EASTERN
SIERRA SLOPES TODAY AND TONIGHT. SNOW AMOUNTS UP TO 2 INCHES ARE
POSSIBLE ABOVE 8000 FEET. WEST WINDS 20 TO 30 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

OCCASIONAL SNOW IS EXPECTED ABOVE 8000 FEET THROUGH SUNDAY
NIGHT WITH 6 TO 10 INCHES POSSIBLE IN THE HIGHEST ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ520>527-NVZ014>022-080500-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
549 AM PST FRI FEB 7 2014 /649 AM MST FRI FEB 7 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. SOUTHWEST WINDS 20 TO 30
MPH ARE EXPECTED TODAY IN THE WESTERN MOJAVE DESERT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A MOIST PACIFIC FLOW WILL BRING A SLIGHT CHANCE OF SHOWERS TO MAINLY
NORTHERN LINCOLN COUNTY OVER THE WEEKEND. A WEAK DISTURBANCE WILL
BRING AN INCREASING CHANCE OF RAIN AND HIGH ELEVATION SNOW TO MUCH
OF THE AREA MONDAY. DRY AND MILD CONDITIONS ARE EXPECTED TUESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Watches in California, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.